Bounding volume by systoles of 3-manifolds

Mikhail G. Katz, Yuli B. Rudyak

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


We prove a new systolic volume lower bound for non-orientable n-manifolds, involving the stable 1-systole as well as the codimension-1 systole with coefficients in 2. As an application, we prove that Lusternik-Schnirelmann category and systolic category agree for non-orientable closed manifolds of dimension 3, extending our earlier result in the orientable case. Finally, we prove the homotopy invariance of systolic category.

Original languageEnglish
Pages (from-to)407-417
Number of pages11
JournalJournal of the London Mathematical Society
Issue number2
StatePublished - Oct 2008


The first author is supported by the Israel Science Foundation (grants 84/03 and 1294/06) and the BSF (grant 2006393). The second author is supported by NSF (grant 0406311).

FundersFunder number
National Science Foundation0406311
United States-Israel Binational Science Foundation2006393
Israel Science Foundation1294/06, 84/03


    Dive into the research topics of 'Bounding volume by systoles of 3-manifolds'. Together they form a unique fingerprint.

    Cite this